I’ve been meaning to pop on for a while and give you all an update. I started treatment on august 17th and I’ve managed 3/5 chemo and 12/13 radio so far. Nearly half way!
To be honest, it’s been much harder than I was expecting, both physically and mentally. During week one the nausea hit me hard and i’ve been on several anti-sickness tablets since, trying to get the right combo. Other than that, I just generally feel rubbish. I’ve barely managed to get out of bed most days, and it’s really getting me down. I don’t feel like myself and I worry my low mood is going to negatively affect how well my treatment goes. I’m usually such a positive person so this has been strange for me.
During week two I started my period which didn’t help matters, but it cleared off pretty quickly. Hopefully that’s my last one! I’ve had a lot of discharge - not sure if this is good or bad. I was hoping that if the tumour is filled with fluid then it’s good to get it out! But other than that, I’m ok. I have suffered a bit with constipation, but the pain in my pelvis that I had been having previously seems to have gone (or i’ve not noticed it!).
Thank you all as always for your support. Whenever I’m feeling really low I always come on and read the forum because everyone is always so positive on here. Social media can be much more negative I feel, and I seem to keep reading stories of lovely women who have sadly lost their battle.
Social media and google can definatley get you down. I’ve promised myself to only stick to here for advice. I find though too that the TV is filled with adverts for all the Cancer Charities, Life Insurance and Funeral plans… it drives me mad!!!
I wish you weren’t feeling so unwell. I wish I could be of more help in that way.
I havent started treatment yet but I’m trying to keep busy just now, walks with the dog, housework etc.
It’s very much an emotional roller coaster all this.
Hi Joix - glad to hear you’re half way through - you can get this! The treatment affects us all differently. Some ladies are posting that they’ve completed and felt fine all the way through! There was one like that in my batch of ladies having chemo and radio at the same time as me. She bounced in and out each day, with her rucksack on her back…. Of course I don’t know her outcome, but I can tell you that I was WRECKED and could barely get out of bed (but had to during the week for sessions) and spend the weekends in bed or on the sofa in the the second half of treatment. The tiredness was extreme. It’s taken me a good while to get my strength back, starting with excruciatingly slow walks around the houses where I live - but the important thing is that the follow up after treatment showed the tumour, and tumours in my lymph nodes, have completely gone. It doesn’t matter if you feel bad - it’s not a weakness and it’s certainly not a competition, it’s just that your body does not take well to being poisoned - but it WILL recover, and you want to be free of this thing.
At the end of the day positivity makes your journey easier - but it actually doesn’t change the outcome (research demonstrates this) - it’s medical science that will cure you. Positivity, once you’re through, will help your recovery process in that you can make sure not to be too hard on yourself, just be patient and let yourself heal. I had to learn that lesson.
Hi,I’ve just had my 2nd chemo and I know what your going through.Ive hardly been out of bed,cant eat,the nausea is awful.It truly does feel like I’ve been poisoned.I have mine every 3 weeks so I’m not sure if its stronger than those having every week.Luckily I have a great neighbour who is doing the school run for me xx
Hey @Debbiedoo - I’m the same as you I think, chemo every 3 weeks before moving onto chemorads. I’ve only had one round so far but I completely sympathise; it has hit me hard and taken a solid 10 days to feel anywhere near normal again. I spoke to my consultant about it and he did say that they’ve got me on higher doses with longer cycles to allow recovery, basically because of my age - I’m a bit younger and overall very fit/healthy so can tolerate high doses but will need longer to recover between. So it may well be a similar situation for you.
@Joix - you mention you’ve had a lot of discharge - ditto! I’ve had peaks of really nasty pain and then subsequent discharge/bleeding, not dissimilar to a nasty period. It scared the life out of me as I hadn’t been warned but the specialist said that’s quite normal as the chemo works on the cell cycle and breaks everything down, so in all likelihood it is indeed the expulsion of the b*stard tumour that you’re experiencing! Bring it.
How old are you if you dont mind me asking? I’m 46.I dont get the chemorads thing.What treatment did you have? I had cisplatin and etoposide together.I was told I would have 4 lots of chemo then radiotherapy after xx
I’m 32. I’m having 4 rounds of chemo with Cisplatin on day 1, and then a pump diffuser of Fluorouracil (5FU) from day 1-5. The aim of the treatment is to shrink the size of the mass as much as possible so that the area they irradiate is as small as possible, to minimise collateral damage to nearby organs and tissues. I think they call it “neoadjuvant” treatment, which means the aim is to shrink everything before either operating or irradiation. After the chemo I’ll be having 5 weeks of chemoradiation - my understanding of how that works is that I’ll have a lower dose of Cisplatin on the Monday morning, followed by radiotherapy in the afternoon, and then a further daily dose of radiotherapy from Tuesday to Friday. It should be 5 weeks in total. Finally there’ll be 2 or 3 rounds of brachytherapy (internal radiotherapy) which I believe will be done during a hospital stay rather than on an outpatient basis.
By all means, clarify these points with your specialist as everyone’s treatment plan will be tailored specifically for them, but it does sound like you and I are on similar trajectories so hopefully this is of some help. I’m stage 3, no spread or node involvement (thankfully) - not sure if you’re the same?
Ah ok.Im not sure what the next moves are with me.Ive been in bed all week after my last dose of chemo,suffering with migraine,nausea and dizziness.Ive never felt so ill! I see my consultant soon so will ask her what will be next.I just cant wait for this nightmare to all be over.Im 46 and my stage is 2b xx
So sorry to hear the chemo is so awful, Debbiedoo - you’re having a combination of two, which may make the effect on your body a lot worse - they both poison you, as you rightly say. Please do talk to your consultant about this. I had weekly appointments during treatment to voice any concerns and see how I was coping - I’m sure you ought to have the same.
It will end, and you will get through this. X
Sorry to hear you’re getting so much nausea and physical symptoms. I can really empathise as it hit me hard too! Good news that the pain has gone - this means something is working! I too had constipation in the first half of treatment - this then changed to diarrhoea in the second - I hope you’re spared! You’re half way through though, you will get there sooner than you think! X
Thank you ladies, for sharing. It’s a comfort to know that I’m not going through this alone. I think this all happened so quickly that I’m now just getting my head around it, which is why I’m struggling mentally as well as physically.
Jacks, your responses always give me so much hope. You’re an inspiration, and I hope to be back on here in the future giving other ladies such good support. Thank you.
Day 7 after treatment.Still cant get out of bed,feel so dizzy and weak.Its driving me mad now.I just want to feel better xx
Are you having weekly blood tests, Debbie, to check your haemaglobin levels? It sounds like you may be getting anaemic. We had weekly blood tests for haemoglobin and kidney function…
As I have had a gastric bypass I also gave myself weekly B12 injections, because there is some evidence from the US that this can help protect against some of the neuropathological damage. Even so I got anaemic and had to get blood transfusions later in the treatment. People’s bodies react differently to the insults of radiotherapy and chemotherapy. If you’re not getting appointments to talk to your doctor at the hospital, you can request one - even if it’s just to reassure you. X
Oh Debbie, I’m so annoyed for you for feeling so unwell. Totally agree with @Jacks133 .
I would also keep ringing your keyworker/nurse and insisting on getting to the bottom if it.
Not weekly blood tests but I have one booked before I see my consultant next time.Which is on the 16th september.I might give my nurse a call tomorrow.I had a blood test 2 weeks ago and it showed dehydration but everything else was ok xx
I’m getting bad headaches every day too and ringing in my ears now and again.My temperature is fine though x
I’m getting this too Debbie. I’ve had headaches all weekend and sometimes ringing. I just spoke to my doctor who said they could delay my next chemo but I didn’t want to do that so we’re going ahead with it tomorrow. I’m worried they won’t be able to give me my final one next Tuesday though.
Dehydration will make you feel tired and dizzy, and give you a headache…. I wonder if you need to up your fluid intake - Radiotherapy will dehydrate you badly. The ringing in your ears could be Chemo related, as it’s one of the side effects of Cisplatin.
Ah bless you.Its truly awful isn’t it.I never realised how ill it can make you feel.Good luck with your next treatment xx